On three-dimensional $N(k)$-paracontact metric manifolds and Ricci solitons

Document Type : Research Paper


1 Department of Pure Mathematics‎, ‎University of Calcutta‎, ‎35‎, ‎Ballygunge Circular Road‎, ‎Kol‎- ‎700019‎, ‎West Bengal‎, ‎India.

2 Department of Mathematics‎, ‎College of Science‎, ‎King saud University‎, ‎P.O‎. ‎Box-2455‎, ‎Riyadh-11451‎, ‎Saudi Arabia.


The aim of this paper is to characterize $3$-dimensional $N(k)$-paracontact metric manifolds satisfying certain curvature conditions. We prove that a $3$-dimensional $N(k)$-paracontact metric manifold $M$ admits a Ricci soliton whose potential vector field is the Reeb vector field $xi$ if and only if the manifold is a paraSasaki-Einstein manifold. Several consequences of this result are discussed. Finally, an illustrative example is constructed.


Main Subjects

D.V. Alekseevski, V. Corté, A.S. Galaev and T. Leistner, Cones over pseudo Riemannian manifolds and their holonomy, J. Reine Angew. Math. 635 (2009) 23--69.
D.V. Alekseevski, C. Medori and A. Tomassini, Maximally homogeneous para-CR man-
ifolds, Ann. Global Anal. Geom. 30 (2006), no. 1, 1--27.
C. Calin and M. Crasmareanu, From the Eisenhart problem to Ricci solitons in f-Kenmotsu manifolds, Bull. Malays. Math. Sci. Soc. (2) 33 (2010), no. 3, 361--368.
G. Calvaruso, Homogeneous paracontact metric three-manifolds, Illinois J. Math. 55 (2011), no. 2, 697--718.
G. Calvaruso and A. Perrone, Ricci solitons in three-dimensional paracontact geometry, J. Geom. Phys. 98 (2015) 1--12.
B. Cappelletti-Montano, Bi-paracontact structures and Legendre foliations, Kodai Math. J. 33 (2010), no. 3, 473--512.
B. Cappelletti-Montano, A. Carriazo and V. Martin-Molina, Sasaki-Einstein and paraSasaki-Einstein metrics from (k; η)-stuctures, J. Geom. Phys. 73 (2013) 20--36.
B. Cappelletti-Montano and L. Di Terlizzi, Geometric structures associated to a contact metric (k; η)-space, Pacific J. Math. 246 (2010), no. 2, 257--292.
B. Cappelletti-Montano, I. Kupeli Erken and C. Murathan, Nullity conditions in paracontact geometry, Differential Geom. Appl. 30 (2012), no. 6, 665--693.
J.T. Cho, Notes on contact Ricci solitons, Proc. Edinb. Math. Soc. (2) 54 (2011), no. 1, 47--53.
J.T. Cho, Ricci solitons in almost contact geometry, in: Proceedings of the 17th International Workshop on Differential Geometry and the 7th KNUGRG-OCAMI Differential
Geometry Workshop [Vol. 17], pp. 85--95, Natl. Inst. Math. Sci. (NIMS), Taejon, 2013.
B. Chow and D. Knopf, The Ricci Flow: An introduction, Mathematical Surveys Monogr. 110, Amer. Math. Soc. Providence, RI, 2004.
V. Cortes, M.A. Lawn and L. Schafer, Affine hyperspheres associated to special paraKahler manifolds, Int. J. Geom. Methods Mod. Phys. 3 (2006), no. 5-6, 995--1009.
U.C. De and Y. Matsuyama, Ricci solitons and gradient Ricci solitons in a Kenmotsumanifolds, Southeast Asian Bull. Math. 37 (2013), no. 5, 691--697.
U.C. De and G. Pathak, On 3-dimensional Kenmotsu manifolds, Indian J. Pure Appl.Math. 35 (2004), no. 2, 159--165.
U.C. De and A. Sarkar, On three dimensional trans-Sasakian manifolds, Extracta Math. 23 (2008), no. 3, 265--277.
U.C. De and A. Sarkar, On three dimensional quasi-Sasakian manifolds, SUT J. Math. 45 (2009), no. 1, 59--71.
S. Erdem, On almost (para) contact (hyperbolic) metric manifolds and harnonicity of (ϕ; ϕ)-holomorphic maps between them, Huston J. Math. 28 (2002) 21--45.
A. Ghosh, Kenmotsu 3-metric as a Ricci soliton, Chaos Solitons Fractals 44 (2011), no. 8, 647--650.
A. Ghosh, An η-Einstein Kenmotsu metric as a Ricci soliton, Publ. Math. Debrecen 82 (2013), no. 3-4, 591--598.
A. Gray, Two classes of Riemannian manifolds, Geom. Dedicata 7 (1978) 259-280.
R.S. Hamilton, The Ricci ow on surfaces, in: Mathematics and General Relativity (Santa Cruz, CA, 1986), pp. 237--262, Contemp. Math., 71, Amer. Math. Soc. Providence, RI, 1988.
T. Ivey, Ricci solitons on compact 3-manifolds, Differential Geom. Appl. 3 (1993) 301--307.
J.B. Jun, I.B. Kim and U.K. Kim, On 3-dimensional almost contact metric manifolds, Kyungpook Math. J. 34 (1994) 293--301.
S. Kaneyuli and F.L. Williams, Almost paracontact and parahodge structures on manifolds, Nagoya Math. J. 99 (1985) 173--187.
U.H. Ki and H. Nakagawa, A characterization of the cartan hypersurfaces in a sphere, Tohoku Math. J. (2) 39 (1987), no. 1, 27--40.
M. Kon, Invariant submanifolds in Sasakian manifolds, Math. Ann. 219 (1976), no. 3, 277--290.
V. Martin-Molina, Paracontact metric manifolds without a contact metric counterpart, Taiwanese J. Math. 19 (2015), no. 1, 175--191.
V. Martin-Molina, Local classification and examples of an important class of paracontact metric manifolds, Filomat 29 (2015), no. 3, 507--515.
M. Memerthzheim and H. Reckziegel, Hypersurface with Harmonic Curvature in Space of Constant Curvature, Cologne, March 1993.
S. Mukhopadhyay and B. Barua, On a type of non-at Riemannian manifold, Tensor (N.S.) 56 (1995), no. 3, 227--232.
D.G. Prakasha and K.K. Mirji, On ϕ-symmetric N(k)-paracontact metric manifolds, J .
Math. 2015 (2015), Article ID 728298, 6 pages.
G. Perelman, The entropy formula for the Ricci ow and its geometric applications, Arxiv:math/0211159 [math.DG].
R. Sharma, Certain results on K-contact and (k; η)-contact manifolds, J. Geom. 89 (2008) 138--147.
Z.I. Szabó, Structure theorems on Riemannian spaces satisfying R(X; Y ) .R = 0, the local version, J. Differential Geom. 17 (1982), no. 4, 531--582.
M.M. Tripathi, Ricci solitons in contact metric manifolds, arXiv:0801.4222v1.
M. Turan, U.C. De and A. Yildiz, Ricci solitons and gradient Ricci solitons in three-dimensional trans-Sasakian manifolds, Filomat 26 (2012), no. 2, 363--370.
A. Yildiz, U.C. De and M. Turan, On 3-dimensional f-Kenmotsu manifolds and Ricci solitons, Ukrainian Math. J. 65 (2013) 684--693.
J. Welyczko, On Legendre curves in 3-dimensional normal almost paracontact metric manifolds, Result. Math. 54 (2009), no. 3-4, 377--387.
S. Zamkovoy, Canonical connections on paracontact manifolds, Ann. Global Anal. Geom. 36 (2009), no. 1, 37--60.